I finally found my brain and started searching the internet for help after suffering for about 6 weeks now.
Found your site yesterday and instead of being on the verge of giving up, I am now on my way to my doctor to ask for Tramadol (and to use every fiber of my being to try not to hit him for not telling me such things existed when he knew I was suffering terrible withdrawl from the tapering off oxycontin and oxy ir's)
My question is... since I don't trust my doctor anymore... what dose should I ask for?
I was on 100mg oxy twice a day and 20mg oxy ir, 4 times a day... but am now down to 50mg oxy twice and 10mg oxy ir twice.
I absolutely can't handle this constant nausea, beyond ridiculous cold, weakness, etc. anymore... I assumed I would be ill for a couple days after each lowering of the dosage and then be fine for the rest of the 5 days before the next taper.... instead I feel like different levels of the flu every single day...for 6 weeks now... and 8 weeks to go... can't do it.
Anyway... obviously there are brain effects as well, because I digress...
please, my doctor is hard to get to see, I had to wait ten days for this appointment... I can't risk him not giving me enough...
Can anyone tell me what dose of Tramadol I should be taking?
Thank you so much in advance
And thank you even more to everyone who has posted on this forum and given me new hope.
Stay away from the tramadol. You will be opening up a whole new can of worms. This is a very addictive med also that comes with its own set of problems like seizures for one. Talk with your doctor and tell him how you are feeling. Does he know you are weaning down?
Well crap... so much for the several other opinions of it being a wonder drug that's easy to quit afterwards. Just to be clear though, I'm not worried about psychological addiction, my oxy's were for pain alone... I have a very high tolerance to pain medication so maybe that's why I've never understood what people get out of them that's pleasurable because I've never experienced it. The only thing I was addicted too is not having pain (which is now fixed thanks to killing off the nasty nerves in my back that were causing the pain).. and perhaps addicted to not being cold and sick all day every day. So... when you say the Tramadol is addictive, do you mean people get addicted to a high? Because that I'm not worried about.... but if you mean I'm going to go through withdrawl with it, that ***** because that's the reason I picked that one, people said you don't.
And yes, my doctor knows I'm weaning... he's weaning me. And while I understand him not giving me anything besides anxiety meds to deal with withdrawl in the beginning because he didn't know if I would have any.... he knew a couple weeks ago exactly how I was feeling.
Anyway... I didn't post this soon enough... I've been to the doc, got the script plus some valium just in case. Haven't taken any yet cause I am waiting for the pharmacy to call to say they have it or a substitute because they didn't have any in stock.
Thanks for the advice, don't get me wrong, I greatly appreciate it, but I am going to give this a try for a week anyway, and if it's not the wonderdrug I was hoping for, or if I feel weird at all... I will go back and ask about the clonidine (which was my second choice, but I didn't want to have to constantly monitor my blood pressure).
Now I understand you better. You don't get the high that most addicts and are a pain pt. who became "physicaly dependent" on narcotics. This is good for you because it makes quitting much much easier to taper and quit.. Many people treat all addictions the same but in your cases, it is much different. Tramadol, doesn't even give you a high and isn't even regraded as a good pain med. It affects brain chemicals a lot like antidepressants and becomes addictive in different and hard to explain ways. For you, just bear in mind it's not really a good pain med. There are no easy answers for you and some would say suboxone,(not me), talk to a real pain doc like an anestigioligist who understands these things much better , not just a pill pusher like so many pain docs are. all the best
Be carefull with the Tramadol please. With the amount that you will need to take to offset th withdrawl symptoms, you run the risk of siezure. You are just replacing one opiate with another, be it synthetic, it is still an opioid. stick with the recomended dosage.
Absolutely stay away from tramadol! Worse withdrawal, highly addictive, and not worth the extra hassle. Taper your meds, you will have withdrawal but when you know what's happening and have this site to help you you'll be fine. The withdrawal is like a case of the flu. The 3 or 4th day is the worst and will be pretty much over in 10 days.
Don't frighten yourself. There is lots of support here and lots of expertise.
I agree with everyone about the tram .I just wanted to let you know we have a great pain mangment forum as well.I dont think its going to do much for your pain coming off of oxy.
It is very addicting and even with dependance at some point you will have to come off of it and the wd is H e L L
I ABSOLUTELY got a high while taking Tramadol. In fact, it gave me a sense of well being that Oxy couldn't even touch. And, it's this emotional antidepressant effect that makes it such a bear to withdraw from. You're at about 110mg a day now. That's a dose that would be handled with a cold turkey withdraw with just a few days of "bad" withdrawals and a couple of weeks of feeling moderately bad. Instead of using the Tramadol, why not just consider jumping off now? You have Valium which will help as long as it's short term. The Tramadol WILL help with the withdrawals, just not in a way that you'll like when you start reducing your Tramadol dose. My Tramadol withdrawal was 10 times worse than my 100mg a day Oxy habit withdrawal...and even worse than my Sub withdrawal. It's not nearly the benign drug the manufacturer or Doctors make it out to be.
I never got a real"high" from ultram and most neither did most people I know about but some few do. Even though you don't sound like you are a typical addict, having taken oxy for pain and not getting high, it's still a good idea not to take it. This is a bad drug and not even a good painkiller. I would suggest clonidine and maybe some valium instead. all the best
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.